Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 25, 2020, 4:43 PM CDT for Smith County, Wilson County, Tennessee. It was in force for 32 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2020, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 25, 2020, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:45 PM CDT | TSTM WND DMG | 3 E Linwood, TN | STRUCTURAL DAMAGE IN THE 200 BLOCK OF BELL RD |
| Apr 25, 4:45 PM CDT | TSTM WND DMG | 4 E Linwood, TN | SMALL BARN DESTROYED IN 100 BLOCK OF BELL RD |
| Apr 25, 4:45 PM CDT | TORNADO | 3 E Linwood, TN | *** 3 INJ *** NWS STORM SURVEY DETERMINED AN EF-1 TORNADO DEVELOPED NEAR BELL ROAD IN EASTERN WILSON COUNTY AND CONCLUDED 7 MILES NNE WATERTOWN IN WESTERN SMITH COUNTY. TREE AND HOME DAMAGE OCCURRED ALONG ITS 3.81 MILE LONG PATH, IN ADDITION TO A TRAFFIC ACCID |
| Apr 25, 4:46 PM CDT | TSTM WND DMG | 3 Se Tuckers Crossroads, TN | *** 3 INJ *** TREES DOWN WITH VEHICLES AND TRACTOR TRAILER OVERTURNED ON INTERSTATE 40 NEAR MM 248. 3 REPORTED INJURIES. POSSIBLE TORNADO. |
| Apr 25, 4:46 PM CDT | TSTM WND DMG | 3 Se Tuckers Crossroads, TN | TREES DOWN AND TRACTOR TRAILER OVERTURNED ON INTERSTATE 40 NEAR MM 248. |
| Apr 25, 4:46 PM CDT | TSTM WND DMG | 4 Ese Tuckers Crossroad, TN | ROOF DAMAGE AND POWERLINES DOWN NEAR BLUEBIRD RD |
| Apr 25, 4:46 PM CDT | TSTM WND DMG | 4 Se Tuckers Crossroads, TN | TREES AND POWERLINES DOWN ON BLUEBIRD RD |
| Apr 25, 4:49 PM CDT | TSTM WND DMG | 6 Ese Tuckers Crossroad, TN | BARNS DAMAGED AT GRANT CEDAR MILL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WUUS54 KOHX 252143
SVROHX
TNC159-189-252215-
/O.NEW.KOHX.SV.W.0085.200425T2143Z-200425T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
443 PM CDT Sat Apr 25 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
East central Wilson County in Middle Tennessee...
* Until 515 PM CDT.
* At 442 PM CDT, a severe thunderstorm was located near Watertown, or
10 miles southeast of Lebanon, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Carthage, Watertown, Gordonsville, Hickman, South Carthage
and Tuckers Crossroads.
This includes Interstate 40 between mile markers 240 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 8580 3621 8581 3616 8581 3608 8622
3621 8629 3636 8589
TIME...MOT...LOC 2142Z 246DEG 36KT 3615 8616
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Shamburger2 follow-up statements
509
WWUS54 KOHX 252159
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
459 PM CDT Sat Apr 25 2020
TNC189-252208-
/O.CAN.KOHX.SV.W.0085.000000T0000Z-200425T2215Z/
Wilson TN-
459 PM CDT Sat Apr 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3621 8580 3621 8581 3616 8581 3613 8605
3628 8611 3636 8589
TIME...MOT...LOC 2158Z 242DEG 37KT 3624 8597
$$
TNC159-252215-
/O.CON.KOHX.SV.W.0085.000000T0000Z-200425T2215Z/
Smith TN-
459 PM CDT Sat Apr 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL SMITH COUNTY...
At 458 PM CDT, a severe thunderstorm was located near Carthage,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carthage, Gordonsville, Hickman and South Carthage.
This includes Interstate 40 between mile markers 252 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 8580 3621 8581 3616 8581 3613 8605
3628 8611 3636 8589
TIME...MOT...LOC 2158Z 242DEG 37KT 3624 8597
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Shamburger431
WWUS54 KOHX 252210
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
510 PM CDT Sat Apr 25 2020
TNC159-252220-
/O.EXP.KOHX.SV.W.0085.000000T0000Z-200425T2215Z/
Smith TN-
510 PM CDT Sat Apr 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SMITH COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
LAT...LON 3621 8580 3621 8581 3616 8581 3613 8605
3628 8611 3636 8589
TIME...MOT...LOC 2210Z 246DEG 36KT 3629 8584
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:45 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 25, 2:45 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 245 PM CDT Sat Apr 25 2020 .DISCUSSION... Showers and thunderstorms continue across the mid state this afternoon, with little changes suggested by the models. Latest CAM guidance still shows developing thunderstorms moving across the area this afternoon, and possibly becoming severe along and east of I-65 before this evening. There's been a little clearing per satellite imagery, so some additional heating may provide more surface based instability and increase potential for some strong to severe storms. Low level shear still looks decent for a spin up tornado or two, and early radar signatures have seen some weak rotation so far. Still looking for hail and some damaging winds as the main threats with any strong to severe storms that may develop, with an isolated tornado possible not out of the question. Surface winds will pick up this afternoon as well mentioned in the earlier discussion, and have 10 to 20 mph winds with gusts to around 30 mph possible later this afternoon through Sunday morning. Another lobe of the upper trough will swing through the area Sunday, bringing additional chances for showers. Best chances look to be over the eastern zones during the afternoon when the trough axis moves over the region. Monday looks to be dry, but with northwest flow aloft, there will be some embedded shortwave troughs that try to bring rain chances back to the area. Later on Monday, some shortwave activity aloft does work its way southeastward from the Plains, but looks to weaken before it reaches the mid state. The GFS has some precip just reaching the TN River Valley, but kept the mid state dry through Monday night. On Tuesday, another shortwave from the west and a deeper trough from the northwest will weaken the northwest flow a bit, and may allow for some showers to finally sneak into the northwest Tuesday afternoon. As the strong trough continues to strengthen and dig southeastward later Tuesday into Tuesday night, much better chances for showers will move in, especially during the overnight hours. The trough axis and associated cold front will move through the area Wednesday, ending the chances for showers and thunderstorms from west to east. However, as the trough lingers just off to the northeast of the area, some backside showers will be possible during the night Wednesday into the day Thursday, mainly in the east. Upper ridging will work its way in behind the trough, so kept conditions dry Friday through the weekend, with some showers possible later on Sunday. && .AVIATION... 18Z TAF DISCUSSION. Waves of showers and a few storms will continue to impact TAF sites throughout the afternoon. A few strong storms with gusty winds are possible. Occasional drops in visibilities are expected with the heaviest showers. Winds will increase out of the southwest and west and remain gusty into the overnight hours. Cigs will fall as we head into the evening and will likely remain low into the daytime hours on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 49 56 41 70 50 / 50 60 10 0 10 Clarksville 47 58 39 69 51 / 60 60 0 10 10 Crossville 44 50 39 65 44 / 60 70 30 0 10 Columbia 48 58 40 70 50 / 50 30 10 0 10 Lawrenceburg 47 59 41 70 50 / 40 20 0 0 10 Waverly 47 60 41 70 52 / 40 10 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........11
Hazardous weather outlook, Apr 25, 5:02 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sat Apr 25 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible from late morning for locations along and southwest of I-24 and across these locations and remainder of mid state region as afternoon hours progress. Main concern will be large hail, although damaging winds and isolated tornadoes can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late morning through afternoon hours today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Apr 25, 3:01 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Nashville TN 301 PM CDT Sat Apr 25 2020 TNZ064-065-078-080-252030- Van Buren TN-De Kalb TN-Warren TN-White TN- 301 PM CDT Sat Apr 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB... NORTHWESTERN VAN BUREN...CENTRAL WARREN AND SOUTHWESTERN WHITE COUNTIES UNTIL 330 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near McMinnville, moving northeast at 40 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... McMinnville, Spencer, Morrison, Doyle, Rock Island State Park and Fall Creek Falls State Park. LAT...LON 3558 8585 3568 8594 3600 8558 3576 8534 TIME...MOT...LOC 2001Z 236DEG 34KT 3567 8582 Shamburger
Special weather statement, Apr 25, 3:16 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
316 PM CDT Sat Apr 25 2020
TNZ007-252045-
Robertson TN-
316 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON COUNTY UNTIL
345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Coopertown,
Ridgetop and Cross Plains.
This includes Interstate 65 between mile markers 106 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has weak rotation and may intensify, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3647 8665 3645 8668 3642 8675 3638 8698
3643 8702 3657 8676
TIME...MOT...LOC 2015Z 243DEG 23KT 3642 8695
ShamburgerSpecial weather statement, Apr 25, 3:27 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Sat Apr 25 2020
TNZ032-065-066-252115-
Putnam TN-Cumberland TN-White TN-
327 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUMBERLAND...WHITE
AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Spencer, moving northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crossville, Sparta, Monterey, Pleasant Hill, Doyle, Hamptons
Crossroads, Bakers Crossroads, Virgin Falls State Natural Area and
Lake Tansi.
This includes Interstate 40 between mile markers 291 and 324.
LAT...LON 3581 8527 3582 8527 3580 8536 3582 8546
3581 8547 3582 8548 3581 8550 3581 8553
3579 8552 3581 8557 3581 8560 3579 8560
3587 8565 3589 8564 3589 8566 3622 8538
3594 8493
TIME...MOT...LOC 2026Z 236DEG 41KT 3582 8552
27Special weather statement, Apr 25, 3:45 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Nashville TN 345 PM CDT Sat Apr 25 2020 TNZ008-027-028-252115- Davidson TN-Wilson TN-Sumner TN- 345 PM CDT Sat Apr 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...SOUTH CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near Berry Hill, moving northeast at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Nashville, Gallatin, Lebanon, Hendersonville, Mount Juliet, Oak Hill, Lakewood, Hermitage, Rural Hill, Antioch, Belinda City, Old Hickory, Berry Hill, Green Hill and Percy Priest Lake. This includes the following highways... Interstate 40 between mile markers 206 and 238. Interstate 65 between mile markers 77 and 86. Interstate 24 between mile markers 47 and 58. Interstate 840 between mile markers 75 and 76. LAT...LON 3602 8675 3616 8684 3641 8644 3619 8627 TIME...MOT...LOC 2044Z 238DEG 33KT 3613 8672 Shamburger
Special weather statement, Apr 25, 3:50 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Sat Apr 25 2020
TNZ065-066-080-252145-
Cumberland TN-Van Buren TN-White TN-
350 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHEASTERN VAN
BUREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 445 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Spencer, moving northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park, Slate Springs, Indian Rock Lake, Virgin Falls
State Natural Area and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 318 and 338.
LAT...LON 3576 8503 3577 8504 3576 8507 3577 8516
3576 8526 3572 8527 3567 8532 3579 8541
3612 8486 3608 8483 3610 8482 3609 8480
3605 8479 3600 8472 3592 8468
TIME...MOT...LOC 2050Z 237DEG 34KT 3576 8528
27Special weather statement, Apr 25, 4:17 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Sat Apr 25 2020
TNZ028-062-252145-
Rutherford TN-Wilson TN-
417 PM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD AND
CENTRAL WILSON COUNTIES UNTIL 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Vergne and Smyrna, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Smyrna, La Vergne, Watertown, Walterhill, Rural Hill, Cedars
Of Lebanon State Park, Tuckers Crossroads and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 235 and 248.
Interstate 24 between mile markers 64 and 70.
Interstate 840 between mile markers 59 and 76.
LAT...LON 3630 8617 3604 8605 3592 8658 3597 8661
3599 8661 3599 8662 3601 8661 3603 8656
3607 8652 3607 8653 3608 8652 3609 8652
TIME...MOT...LOC 2116Z 243DEG 43KT 3601 8652
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:06 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 34 min |
| Apr 25, 3:01 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Apr 25, 3:16 PM CDT | Special Weather Statement | OHX | Robertson | 29 min |
| Apr 25, 3:27 PM CDT | Special Weather Statement | OHX | Cumberland, White | 48 min |
| Apr 25, 3:45 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Apr 25, 3:50 PM CDT | Special Weather Statement | OHX | Cumberland | 55 min |
| Apr 25, 4:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Apr 25, 4:46 PM CDT | Tornado Warning | OHX | Smith, Wilson | 16 min |
| Apr 25, 5:10 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Apr 25, 5:25 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.